Hypothyroid and so confused by endo

Hi I've been hypo for over a year now and meds increased to 75mcg I also have 300000 of vit d injections was every 3 months but now 6 monthly and am due again next month. Just seen Endo and had bloods he says my ranges are all normal but my tsh is 0.42 and that means I'm having too much levo. I was horrified as I am feeling so fatigued my body aches my bones hurt I'm moody and sex life has gone to just a poor memory. My brain is so fogged up it takes me all day to do nothing really and sleep well that's an understatement. Endo wants me to have a sleep test to check my oxygen levels and also a crenatine test. Sorry I may have misspelt that ! Worst is I have to come of hrt Elleste duet 1mg for 6 weeks before I can have tests.... That really worries me as I had very bad pre menopause. Question is how can I still feel like this when everything is normal. I don't have my results he just flicked through them on the screen but t3 and t4 were on there.... Just typing this my arm aches.. This surely can't all be in my head ?. Thanks for listening to my rant x

4 Replies

oldestnewest
  • Sorry you are feeling so retched. 'Normal' is a bit of a misnomer as readings that feel good for one person don't feel right for another-we are all different and the medical profession don't realise this. Can you get a printout of your results-they can't refuse you but may charge you a few pence to cover the costs of paper and ink or ask and copy down them and the ranges-important as different labs can have different ranges and then post them. It will be easier then for folks to comment and suggest what to do next.

  • Hi lostmymind

    I am sorry you are having problems. The trouble is it is the Endocrinology Departments that need re-educating. When the say 'normal' when the patient is anything but normal and ignoring the clinical symptoms is really awful.

    The replacing of thyroid hormones when we are deficient is supposed to remove our clinical symptoms but they are more interested on what the computer print-out shows. Next time ask him if the print-out also states your clinical symptoms you are still having. He will be very flummoxed by that question. He is either to treat you and your clinical symptoms and not imagine that blood tests alone is a diagnosis.

    There are many patients diagnosed with this, that and the other, which in fact are symptoms which should, with the proper medication, make them feel well instead they have pain relief, antacids, anti-depressants and whatever else. They are very badly educated in Endocrinolgy. Diabetics for instance can monitor their health but we aren't allowed to.

    It's really no wonder you feel so awful when you have been on 50mcg for one year - when that's just a starting dose normally (unless you are very frail with a heart complaint) but levo should be increased about every 4 to 6 weeks until patient is well. It looks to me like your Endo is only keeping your TSH in a reference range. The normal dose of thyroid meds used to be up to 200mcg and some even over that but they are so obsessed with the TSH that the adjust the hormones to keep within the reference range which ruins our health.

    web.archive.org/web/2010103...

    There are other topics at the top of the page of this archived website but has lots of good info.

    I was more unwell when on levothyroxine with many more symptoms and pain, like you. I am well now but we have to read and learn and eventually we can get well, despite the guidelines laid down by the British Thyroid Association.

  • What makes you think yiu are 'over' medicated? TSH is very often suppressed no matter what thyroxine you are taking. NEVER let your doctor treat you based on blood tests, they are usually a complete waste of time.

  • Yes I think you are right ! When I was first diagnosed my tsh was 26.4 they gave me 50mcg then upped it 8 months later as I was still complaining then all of a sudden I had to have vitamin D injections as well. These were every 3 months and now the gap is 6 months. I asked him about my vit d levels and he said oh they are fine your last test was dec ! Erm dec 13!!! My body aches with none and muscle pain I am constantly tired to the point where nothing gets done... Now I'm on 75mcg and my this 0.42 he says it's too high ! So now I have to stop my hrt for 6 weeks as he wants to test me for sleep apnea ! Also some other test because he thinks I may have had too many steroids over the years (creams for psoriasis) and this could be causing the exhaustion. To add insult to injury he then said a bit of gentle exercise and physio.... I joined a gym pay £25 a month and have been twice due to body pain and no get up and go ! I gained a stone and now lost it and he also says that is because I am over medicated but he has not reduced it... Not seeing him again for another 4 to 6 months so will call doctors next week and see if I can get my full results from them....

You may also like...